# SDR 2002FA0000450

- Difficulty date: April 5, 2002
- Submitted: April 5, 2002
- Operation: General aviation
- Aircraft: N1547
- Make and model: Beech A200
- Aircraft serial: BC50
- Aircraft time: 12,787 hours, 12,378 cycles
- System (JASC): 5540 · Rudder Structure
- Part: Hinge
- Part number: 10164001419
- Condition: Corroded
- Location: Rudder
- Part time: 12,787 hours, 12,378 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CENTER RUDDER HINGE ASSEMBLY WAS REMOVED FROM THE AIRCRAFT FOR REPLACEMENT DUE TO VISIBLE CORROSION NEAR THE EDGE OF THE LOWER RIGHT HAND BOLT HOLE ON THE TEE. WHEN THE TEE WAS DERIVETED FROM THE HINGE SUBSTANTIAL EXFOLIATION WAS FOUND ON THE TEE SURFACE WHICH BUTTS UP AGAINST THE HINGE. SUBSTANTIAL PITTING WAS FOUND ON THE ADJOINING SURFACE OF THE HINGE. THE EXFOLIATED AND PITTED AREAS ARE NOT VISIBLE WHEN THE HINGE IS IN THE ASSEMBLED POSITION. EXFOLIATION AND PITTING COULD HAVE PROPAGATED UNDETECTED TO THE POINT OF HINGE FAILURE. THE HINGE/TEE INTERFACE SHOULD BE SEALED UPON ASSEMBLY TO PREVENT CORROSION.
